Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 162, NWS Shreveport, LA

June 16, 2005LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2005, 2:15 PM CDT for LaSalle Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2005, 2:15 PM CDT (19:15 UTC)
Expired
Jun 16, 2005, 3:00 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County LaSalle Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:30 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 16, 10:30 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT THU JUN 16 2005

.DISCUSSION...
MADE SOME CHANGES ON MORNING UPDATE. OUTFLOW BOUNDARY MOVING
SWIFTLY SOUTHWARD SOUTH OF INTERSTATE 20. UNCERTAINTY OF TIMING
OF AIRMASS RECOVERY NORTH OF BOUNDARY...BUT OVERALL LOWERED MAX
TEMPS SLIGHTLY. ALSO LOWERED POPS...ESPECIALLY NORTH. IF RECOVERY
IS COMPLETE IN SE OK...SOME STORMS COULD BECOME SEVERE BY LATE
AFTERNOON. ELSEWHERE...TOOK SEVERE WORDING OUT FOR AFTERNOON.
IF BOUNDARY SLOWS DOWN...BEST CHANCE OF AFTERNOON STORMS COULD
BE SOUTHERN TIER OF AREA. ALSO MADE DEWPOINT ADJUSTMENTS IN GRIDS
TO REFLECT BOUNDARY INFLUENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  97  72  94  74 /  20  40  40  20
MLU  94  71  89  69 /  20  50  50  20
DEQ  91  65  88  69 /  60  60  50  20
TXK  92  70  90  71 /  30  60  50  20
ELD  93  70  91  69 /  30  60  50  20
TYR  97  76  95  76 /  20  20  20  20
GGG  97  71  93  72 /  20  20  20  20
LFK  98  71  96  73 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:00 PM CDTSevere Thunderstorm WarningSHVBowie60 min
Jun 16, 4:57 PM CDTSevere Thunderstorm WarningSHVCass63 min
Jun 16, 5:45 PM CDTSevere Thunderstorm WarningSHVMarion60 min
Jun 16, 6:36 PM CDTSevere Thunderstorm WarningSHVPanola39 min
Jun 16, 6:44 PM CDTSevere Thunderstorm WarningSHVShelby61 min
Jun 16, 1:41 PM CDTSevere Thunderstorm WarningSHVNatchitoches49 min
Jun 16, 1:54 PM CDTSevere Thunderstorm WarningSHVSabine51 min
Jun 16, 4:14 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo61 min
Jun 16, 4:34 PM CDTSevere Thunderstorm WarningSHVBienville56 min
Jun 16, 5:02 PM CDTSevere Thunderstorm WarningSHVWebster58 min
Jun 16, 5:32 PM CDTSevere Thunderstorm WarningSHVUnion58 min
Jun 16, 5:38 PM CDTSevere Thunderstorm WarningSHVDe Soto67 min
Jun 16, 5:55 PM CDTSevere Thunderstorm WarningSHVCaddo65 min
Jun 16, 6:16 PM CDTSevere Thunderstorm WarningSHVLincoln59 min
Jun 16, 5:14 PM CDTSevere Thunderstorm WarningSHVUnion61 min
Jun 16, 5:19 PM CDTSevere Thunderstorm WarningSHVColumbia43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.